Journals / Journal of Clinical and Experimental Investigations / 2012 / Cilt: 3 Sayı: 4

Metoclopramide-induced parkinsonism due to bilateral basal ganglia and brain stem involvement in a patient with laryngeal carcinoma

Larinks kanserli hastada beyin sapı ve bazal ganglion tutulumu ile birlikte metoklopramidin indüklediği parkinsonizm

Pages
536–538
Publication Date
2012-12-01
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

The clinical and radiological improvement was observed with the cessation of the causative drug and biperiden therapy.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Parkinsonism and basal ganglion involvement due to antiemetic drugs, such as metoclopramide, is rarely encountered.
📊
Key Findings & Data:A 52-year-old male patient with laryngeal carcinoma was treated with docetaxel, cisplatin, and 5-fluorouracil (DCF) chemotherapy.
💡
Conclusion & Impact:The clinical and radiological improvement was observed with the cessation of the causative drug and biperiden therapy.
🔬Design:Makale
📍Scope:Comprehensive Sample
⚙️Variables:Parkinsonizm · metoklopramid · larinks kanseri

Abstract

Parkinsonism and basal ganglion involvement due to antiemetic drugs, such as metoclopramide, is rarely encountered. However, bilateral basal ganglia and brain stem involvement has not yet been reported in patients with drug-induced Parkinsonism. A 52-year-old male patient with laryngeal carcinoma was treated with docetaxel, cisplatin, and 5-fluorouracil (DCF) chemotherapy. Because of severe nausea and vomiting 15 days after the first course of chemotherapy, metoclopramide was administered. Parkinsonism symptoms were observed on the 6th day of metoclopramide therapy. Cerebral MRI revealed bilateral basal ganglia and brain stem involvement. Metoclopramide therapy was promptly discontinued and oral biperiden was commenced. Parkinsonism findings almost completely improved on his control examination performed after one month. He was not given metoclopramide during further chemotherapy courses. Cerebral MRI taken after three months revealed that the lesions have completely relieved. This is an extremely rare case of metoclopramide-induced parkinsonism together with brain stem and basal ganglion involvement in a patient with laryngeal carcinoma treated by chemotherapy. The clinical and radiological improvement was observed with the cessation of the causative drug and biperiden therapy.

Özet

Metoklopramid gibi antiemetik ilaçlara bağlı parkinsonizm ve bazal ganglion tutulumu nadirdir. Ancak, bilateral bazal ganglion ve beyin sapı tutulumu ilaca bağlı parkinsonizm hastalarında henüz bildirilmemiştir. Larinks kanseri olan 52 yaşındaki erkek hasta dosetaksel, sisplatin ve 5-fluorourasil (DCF) kemoterapisi ile tedavi edildi. Kemoterapinin ilk küründen 15 gün sonra şiddetli bulantı ve kusma şikayeti nedeniyle metoklopramid verildi. Metoklopramid tedavisinin 6. gününde parkinsonizm belirtileri gözlendi. Çekilen serebral MRG'de bilateral bazal ganglionlarda ve beyin sapında tutulum saptandı. Metoklopramid tedavisi derhal kesilerek ve ağızdan biperiden başlandı. Parkinsonizm bulguları bir ay sonra gerçekleştirilen kontrol muayenesinde neredeyse tamamen düzeldi. Hastaya daha sonraki kemoterapi tedavilerinde metoklopramid verilmedi. Üç ay sonra çekilen serebral MRG\'de lezyonlar tamamen düzeldi. Kemoterapi ile tedavi edilen larinks kanserli hastada beyin sapı ve bazal ganglion tutulumu ile birlikte metoklopramidin indüklediği parkinsonizm çok nadir görülen bir durumdur. Klinik ve radyolojik iyileşme neden olan ilacın kesilmesi ve biperiden tedavisi ile gözlenmiştir.

🔖

Cite This Article

İnal, A., Uzar, E., Kaplan, M. A., Küçüköner, M., Urakcı, Z., Ekici, F., Işıkdoğan, A. (2012). Metoclopramide-induced parkinsonism due to bilateral basal ganglia and brain stem involvement in a patient with laryngeal carcinoma. Journal of Clinical and Experimental Investigations, Cilt: 3 Sayı: 4, 536–538. https://doi.org/10.5799/ahinjs.01.2012.04.0217

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (10)

  1. Esper CD, Factor SA. Failure of recognition of drug- induced parkinsonism in the elderly. Mov Disord 2008; 23(3):401-4.
  2. Hawkins R, Grunberg S. Chemotherapy-induced nau- sea and vomiting: challenges and opportunities for improved patient outcomes. Clin J Oncol Nurs 2009; 13(1): 54-64.
  3. Dubow JS, Leikin J, Rezak M. Acute chorea associated with metoclopramide use. Am J Ther 2006; 13(6):543- 4.
  4. Moos DD, Hansen DJ. Metoclopramide and extrapy- ramidal symptoms: a case report. J Perianesth Nurs 2008; 23(5):292-9.
  5. Chuang C, Constantino A, Balmaceda C, Eidelberg D, Frucht SJ: Chemotherapy-induced parkinsonism re- sponsive to levodopa: an underrecognized entity. Mov Disord 2003; 18(3): 328-31.
  6. Pasricha PJ, Pehlivanov N, Sugumar A, Jankovic J. Drug Insight: from disturbed motility to disordered movement--a review of the clinical benefits and medi- colegal risks of metoclopramide. Nat Clin Pract Gas- troenterol Hepatol 2006; 3(3):138-48.
  7. Perl DP, Olanow CW. The neuropathology of manga- nese-induced Parkinsonism. J Neuropathol Exp Neu- rol 2007; 66(8):675-82.
  8. Kinoshita T, Sugihara S, Matsusue E, Fujii S, Ametani M, Ogawa T. Pallidoreticular damage in acute carbon monoxide poisoning: diffusion-weighted MR imaging findings. AJNR Am J Neuroradiol 2005; 26(7):1845-8.
  9. Gandini C, Prockop LD, Butera R, Locatelli C, Manzo L. Pallidoreticular-rubral brain damage on magnetic resonance imaging after carbon monoxide poisoning. J Neuroimaging 2002; 12(2):102-3.
  10. Arıkanoğlu A, Hünkar R, Çınar K. Parkinsonism sec- ondary to bilateral subdural hematoma. Dicle Medical Journal 2011; 38 (2): 247-9.